Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Mar 10, 2021, 2:34 AM PST. It took effect at Mar 10, 2021, 1:00 PM PST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 2:34 AM PST (10:34 UTC)
- In effect from
- Mar 10, 2021, 1:00 PM PST
- Expired
- Mar 12, 2021, 10:00 AM PST
- In force
- 45 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
865 WHUS76 KMFR 101034 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 234 AM PST Wed Mar 10 2021 PZZ350-370-102345- /O.CON.KMFR.SC.Y.0032.000000T0000Z-210310T1200Z/ /O.NEW.KMFR.SC.Y.0033.210310T2100Z-210311T1600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 234 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST THURSDAY... * WHAT...For the first Small Craft Advisory, seas 8 to 10 ft at 11 seconds. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 9 to 10 seconds expected. * WHERE...All areas. * WHEN...For the first Small Craft Advisory, until 4 AM PST early this morning. For the second Small Craft Advisory, from 1 PM this afternoon to 8 AM PST Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-102345- /O.CON.KMFR.SC.Y.0032.000000T0000Z-210310T1200Z/ /O.NEW.KMFR.SC.Y.0033.210310T2100Z-210312T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 234 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THURSDAY... * WHAT...For the first Small Craft Advisory, seas around 10 ft at 12 seconds. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 9 to 10 seconds expected. * WHERE...All areas early this morning and this afternoon into Thursday morning, then south of Port Orford and beyond 2 nm from shore Thursday morning through Thursday evening. * WHEN...For the first Small Craft Advisory, until 4 AM PST early this morning. For the second Small Craft Advisory, from 1 PM this afternoon to 10 PM PST Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
639 WHUS76 KMFR 102200 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 200 PM PST Wed Mar 10 2021 PZZ350-370-111200- /O.EXT.KMFR.SC.Y.0033.000000T0000Z-210312T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 200 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...Seas 8 to 10 ft at 8 to 10 seconds. * WHERE...All areas. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-111200- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 200 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... * WHAT...Seas around 10 ft at 8 to 10 seconds and north winds 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas into Thursday afternoon, then south of Port Orford and beyond 2 nm from shore Thursday evening. * WHEN...Until 10 PM PST Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
730 WHUS76 KMFR 111024 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 AM PST Thu Mar 11 2021 PZZ350-370-112330- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 224 AM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 6 to 8 ft at 8 to 9 seconds. * WHERE...All areas. Seas will be highest in the southern portion of the waters. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-112330- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 AM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Seas 7 to 9 ft at 8 to 9 seconds and north winds 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas into this afternoon, then beyond 2 nm from shore this evening. Winds will be strongest from 2 nm to 40 nm from shore during this afternoon and evening. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
364 WHUS76 KMFR 112207 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 PM PST Thu Mar 11 2021 PZZ356-376-121115- /O.EXT.KMFR.SC.Y.0033.000000T0000Z-210312T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 PM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Seas 7 to 9 ft at 8 to 9 seconds and north winds 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas into this afternoon, then beyond 2 nm from shore this evening. Winds will be strongest from 2 nm to 40 nm from shore into Friday morning. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-120000- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 207 PM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 6 to 8 ft at 8 to 9 seconds. * WHERE...All areas. Seas will be highest in the southern portion of the waters. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
040 WHUS76 KMFR 120347 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 747 PM PST Thu Mar 11 2021 PZZ356-376-121700- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 747 PM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 6 to 7 ft at 7 to 8 seconds. * WHERE...All areas through tonight, then beyond 5 nm from shore early Friday morning. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
386 WHUS76 KMFR 120923 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 123 AM PST Fri Mar 12 2021 PZZ376-122300- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T1800Z/ /O.NEW.KMFR.GL.A.0011.210314T0900Z-210314T2100Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 123 AM PST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, seas 5 to 7 ft at 8 seconds. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and wind driven seas 9 to 14 ft. * WHERE...All areas for both the Advisory and Gale Watch. * WHEN...For the Small Craft Advisory, until 10 AM PST this morning. For the Gale Watch, from late Saturday night through Sunday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-122300- /O.CON.KMFR.SC.Y.0033.000000T0000Z-210312T1800Z/ /O.NEW.KMFR.SE.A.0008.210314T0900Z-210314T2100Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 123 AM PST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, seas 4 to 7 ft at 8 seconds. For the Hazardous Seas Watch, very steep and wind driven hazardous seas 7 to 12 ft. * WHERE...for the Small Craft Advisory, Between Cape Blanco and Gold Beach beyond 5 NM, and all other areas from Gold Beach south. The Hazardous Seas Watch is for all areas. * WHEN...For the Small Craft Advisory, until 10 AM PST this morning. For the Hazardous Seas Watch, from late Saturday night through Sunday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ370-122300- /O.NEW.KMFR.GL.A.0011.210314T0900Z-210314T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 123 AM PST Fri Mar 12 2021 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and wind driven seas 9 to 14 ft. * WHERE...All areas. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-122300- /O.NEW.KMFR.SE.A.0008.210314T0900Z-210314T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 123 AM PST Fri Mar 12 2021 ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Very steep and wind driven hazardous seas 8 to 13 ft. * WHERE...All areas. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 8:30 PM PST, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 9, 8:30 PM PST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
830 PM PST Tue Mar 9 2021
.DISCUSSION...An update was sent earlier this evening. Radar is
showing snow redeveloping across northern California and is moving
back into the Mt. Shasta region this evening. Latest hi-res
guidance is showing that snowfall rates within this area could
reach 1-2" per hour for a few hours until around midnight. Since
there is a pretty good short wave associated with this area of
snow, we expect some spillover into at least the southern end of
the Shasta Valley with this area of precip, enough so that there
could be 1-3 inches of snow from above Gazelle southward to Weed
(highest amounts south). We have updated the winter headlines to
reflect this thinking and added a winter weather advisory to
southern portions of Zone 81. Some lighter snow could progress
northward across portions of western Siskiyou County as well, so
have left the winter weather advisory in place there. Expect a
little snow over the passes to the north, but expect amounts
generally an inch or less overnight into Wednesday morning, except
up to 3 inches above 5000 feet.
The cold closed low causing the unsettled weather will be near
Cape Mendocino Wednesday morning and our area will still be
beneath a cold pool aloft resulting in instability and more
showers. Similar to today, though, since it's early March, we
expect snow to mostly melt on roads below 4000 feet as road
surface temperatures will likely be above freezing. Isolated
thunderstorms are still possible, especially west of the Cascades.
The low will move across California into the Great Basin Wednesday
night into Thursday and coverage of showers will gradually
diminish. High pressure will then build into the area Friday into
Saturday with a couple of dry, milder days along with some
sunshine. The next upper trough will likely move in Sunday.
-Spilde
&&
.AVIATION...For the 10/00Z TAF Cycle...Although VFR will be the most
common condition through the TAF period, there will be areas of
mountain obscuration and a highly variable mix of IFR, MVFR, and VFR
as occasional showers and snow showers continue into early Wednesday
morning. Isolated thunderstorms will be possible west of the
Cascades, most numerous this afternoon and evening along the Curry
County coast. In the meantime, showers and snow showers will be most
frequent along the coast and in western and southern portions of
Siskiyou County. /BR-y
&&
.MARINE...Updated 730 PM PST Tuesday 09 Mar 2021...Low pressure
offshore will move southeast and push inland into the northern
California coast near Cape Mendocino by Wednesday morning. Steep
seas will persist through tonight until winds ease Wednesday morning
after low pressure moves south of the area. Showers with isolated
thunderstorms will continue overnight into Wednesday morning.
Conditions improve for a brief time Wednesday as seas diminish and
showers come to an end. However, winds become northerly Wednesday
afternoon as high pressure builds into the region. Increasing north
winds will lead to wind wave dominated seas Wednesday night into
Friday morning and steep seas are likely to return, especially south
of Cape Blanco.
High pressure weakens late in the week with seas likely to be at a
minimum of 4 to 6 ft Friday afternoon into Saturday. Forecast
uncertainty then increases, but a cold front may bring a return of
active weather this weekend. /BR-y
&&
.PREV DISCUSSION... /Issued 200 PM PST Tue Mar 9 2021/
DISCUSSION...09/12Z NAM/GFS in.
A long wave trough containing a closed low is currently lurking
offshore with a ridge to the east. The Medford forecast area is
currently in between the two with southwest flow aloft. Short
waves rotating around the low are moving through the area,
creating an unstable showery regime. No thunderstorms yet over the
Medford forecast area, but there are some strikes to the south
and some activity is forecast for later this afternoon and
evening as far inland as the Cascades, and again Wednesday
afternoon and evening. Thunderstorms will be possible over the
coastal waters into Wednesday. Snow is occurring at higher
elevations, with the heaviest amounts in the usual favored
location for this flow pattern...from the Kalmiopsis south and
east through western Siskiyou county into the Mount Shasta area.
The highest impacts are in the Mount Shasta area. However, that
impact is being mitigated by warm road temperatures. Internet
cams show bare wet pavement on the major highways in that area.
Warnings and Advisories remain in effect, see WSWMFR for details.
The offshore low will shear and head southeast, moving into
northern California Wednesday night, then continuing very slowly
east to southeast to the Four Corners area Saturday. As it does
so, the upstream ridge will "flop over" into the Pacific
Northwest. Flow aloft will turn northerly Wednesday night and
northeasterly Thursday. This process will stabilize and dry out
the air mass over the area. Showers will diminish quite a bit
Wednesday night and end completely by Thursday night.
The ridge will be transitory as the pattern will remain
progressive, and the next upstream trough will approach the coast
Saturday and move onshore Sunday night. The associated front will
move onshore Sunday, and it still looks like snow levels will be
in the 3500 to 5000 foot range Saturday night into Sunday morning.
Extended forecast...Sunday 14 Mar through Tuesday 16 Mar 2021.
The extended forecast will begin with a strengthening frontal
system approaching our area, breaking down the area of high
pressure. This system looks to be somewhat potent, bringing
additional rain and snow chances. Ensemble guidance shows some
differences on the timing of the system, as well as the strength.
These factors will determine what occurs across the area. For now,
it looks good to say that we will see some precipitation,
especially along and west of the Cascades with the heaviest
precipitation occurring at the coast. In addition, snow levels
could fall to near 1500 feet on Sunday night, providing a
rain/snow mix to the valley floors. Overall, confidence in this
forecast is very low as we've seen the models try to do this all
winter long. However, it is worth keeping an eye on it should
things continue in this way.
Showers should diminish Monday into Tuesday as some models attempt
to bring high pressure back to the area. Have gone with the National
Blend of Models which blends the many ensembles we have. -Schaaf
AVIATION...For the 09/18Z TAF Cycle...Although VFR will be the most
common condition through the TAF period, there will be areas of
mountain obscuration and a highly variable mix of IFR, MVFR, and VFR
as occasional showers and snow showers continue into early Wednesday
morning. There will also be isolated thunderstorms west of the
Cascades. Thunderstorms will be most numerous this afternoon and
evening along the Curry County coast. Meantime, the showers and snow
showers will be most frequent along the coast and in western and
southern portions of Siskiyou County. -Schaaf/DW
MARINE...Updated 200 PM PST Tuesday 09 Mar 2021...Low pressure
offshore will move off of the northern California coast by Cape
Mendocino Wednesday morning. This will produce steep seas through
tonight, and showers with isolated thunderstorms into Wednesday. The
highest probability for thunderstorms will be this afternoon and
evening.
Winds become northerly Wednesday with diminishing seas. But, high
pressure offshore then builds Wednesday night into Friday with
moderate north winds and wind wave dominated seas that may become
steep south of Cape Blanco.
The high weakens late in the week with seas likely to be at a
minimum of 4 to 6 ft Friday into Saturday. Forecast uncertainty then
increases, but a cold front may bring a return of active weather
this weekend. -Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...Winter Weather Advisory until 10 AM PST Wednesday for CAZ081.
Winter Weather Advisory until 4 AM PST Wednesday above 2000 feet
in the for CAZ080.
Winter Weather Advisory until 10 AM PST Wednesday below 4000
feet in the for CAZ082-083.
Winter Storm Warning until 10 AM PST Wednesday above 4000 feet
in the for CAZ082-083.
Pacific Coastal Waters...Small Craft Advisory until 4 AM PST Wednesday
for PZZ350-356-370-376.
MAS/JRS/MNF/BMS/SBNNearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.